I hate xanax!!!!

Discussion in 'The Watercooler' started by Steely, Sep 28, 2009.

  1. Steely

    Steely Active Member

    Don't ever take Xanax on a daily basis !!!!
    Oh good grief!!!!:faint:
    I know I don't need it for my emotional issues anymore - but physically I cannot seem to kick it. It is horrible!!!!
    Everything is too bright.........all my chairs feel crooked...........my skin does not have feeling.........my body feels lopsided. It is GROSS.
    This is like kicking heroin or something. If I had only known it would feel this BAD - I would have never taken it every day - or in any consistent form.
  2. everywoman

    everywoman Active Member

    Xanex was difficult child's drug of choice. It was the devil getting him off of it. He swears he will never take another one as long as he lives because he knows if he does, he will abuse it again. Xanex was also husband's last drug of choice---of course, he has had many---
  3. Hound dog

    Hound dog Nana's are Beautiful

    I never had xanax. I'm thinking now that is probably a good thing.

    But I had the same issues coming off other medications and swore I'd probablly never take them again. My head didn't hurt.....my brain hurt. It was the most horrible 10 or so days I've ever had. And that was with tapering the darn things. I could only imagine cold turkey!

    (((hugs))) I hope the effects diminish soon for you. It's truly awful to go thru.
  4. TerryJ2

    TerryJ2 Well-Known Member

    Oh, dear, I am so sorry.
    I have a scrip but do not take it every day because 1) it is addictive, and 2) I don't need it every day. Actually, I use 1/2 a tab at night to sleep.
    Can you get a scrip for something else, and then alternate? Just a thought.
    You've just got one of those sensitive systems. I can see from everywoman's note that some people adapt to it very well. (Sometimes, too well.)
    Best of luck. And my sympathy.
  5. hearts and roses

    hearts and roses Mind Reader

    Like Terry, I take 1/2 tab at night to help fall asleep and it's a only a .25mg tablet to begin with. I'm fine with it.

    I'm sorry that you're having such a difficult time. I hope speaking with your Dr will help find an easier way to wean off of it - it certainly sounds like you need some help with this. Hugs, I hope today is easier.
  6. Steely

    Steely Active Member

    It is funny because that is all I was taking - one half a tab at night to help me sleep. Now that I want to stop taking it - my body is screaming - just over a little bit at night. Maybe it is not worth it to go thru this for such a small amount of Xanax? Especially when it helped so much?
  7. Star*

    Star* call 911........call 911

    Steely -

    Well good for you that you don't want to be on it or need it any more!!!

    Have you tried talking to your pharmacist and see what he suggests?

    Some of the help boards suggest asking your doctor for step-down medications like Klonopin or Valium. It's a little longer lasting than Xanax but the problem there with valium is it is addicting. Seems the best thing to do is 1/2 and then 1/2 but the absolute best thing is to call your doctor -

    Paxil is the one that I wouldn't take on a bet - ever. Nearly killed me and I spent 2 days in the hospital over it. Never ever again...

    Sorry you are going through this - hope this gets better soon. Maybe drink a lot of water and help it flush out of your system quicker?

  8. KTMom91

    KTMom91 Well-Known Member

    I'm sorry Xanax is hitting you like this. Many hugs.

    I had no trouble getting off Paxil, though Hubby went cold turkey and says he was a mess. Wish the docs would be more clear about what happens when we want to stop taking the medications.
  9. TerryJ2

    TerryJ2 Well-Known Member

    You were only taking 1/2?
    What if you take it every other night? Would that help the withdrawal?
  10. TerryJ2

    TerryJ2 Well-Known Member

    Everything is too bright.........all my chairs feel crooked...........my skin does not have feeling.........my body feels lopsided. It is GROSS.

    P.S. That sounds like the onset of a migraine.
  11. Lothlorien

    Lothlorien Active Member Staff Member

    Is there any left? Can you do a gradual withdrawl instead of this all at once?

    I have a script for it too. I only use it very rarely and take it at night. It leaves me pretty drousy the next day, so I don't take it often.
  12. Steely

    Steely Active Member

    Please see my post on PE.:(
    My attempt to stop taking Xanax is in the drain after today.
    I remember oh so clearly why I had to start taking it after a day like today.
    I am going to start going to the psychiatric here in my town. I found out today we have one on call here, which is good news. My family doctor agreed to give me enough to get me through until then.
  13. susiestar

    susiestar Roll With It

    With all that is going on, xanax might be something you want to keep, esp if I read your last post correctly.

    ALL benzodiazepines are addicting to one degree or another. The worst one to take long term is valium. It creates a severe, very deep depression if you take it for more than 1-2 weeks. I about went crazy on valium.

    With that small a dose of xanax, maybe the reason your body went wonky is not because you stopped the medication but because thereasons for taking it are still there?

    If you want to change, lorazepam and klonazepam might be medications you want to consider.

    I am sorry you still need it, but your family doctor seems pretty willing to help you until you can get in to the psychiatrist.